Alert archive / Wyoming / Tornado Warnings in 2010

Tornado Warning 31, NWS Cheyenne, WY

July 4, 2010Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this tornado warning at Jul 4, 2010, 2:16 PM MDT for Laramie County, Platte County, Wyoming. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2010, 2:16 PM MDT (20:16 UTC)
Expired
Jul 4, 2010, 3:00 PM MDT
In force
44 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 59 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 2:24 PM MDTTORNADO14 Sw Chugwater, WYTORNADO ON THE GROUND.
Jul 4, 2:44 PM MDTHAIL 112 N Whitaker, WYDIME TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:39 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WFUS55 KCYS 042016
TORCYS
WYC021-031-042100-
/O.NEW.KCYS.TO.W.0031.100704T2016Z-100704T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT SUN JUL 4 2010

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...
  SOUTH CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 300 PM MDT

* AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR LAMBERT...OR 29 MILES NORTHEAST OF
  LARAMIE...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAMBERT...CHUGWATER...I-25 EXIT 39 AND I-25 EXIT 54.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 38 AND
56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4184 10484 4156 10466 4150 10517 4163 10525
TIME...MOT...LOC 2016Z 241DEG 20KT 4158 10514

$$

CLAYCOMB
3 follow-up statements
584 
WWUS55 KCYS 042028
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT SUN JUL 4 2010

WYC021-031-042100-
/O.CON.KCYS.TO.W.0031.000000T0000Z-100704T2100Z/
PLATTE WY-LARAMIE WY-
228 PM MDT SUN JUL 4 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL LARAMIE AND
SOUTH CENTRAL PLATTE COUNTIES UNTIL 300 PM MDT...

AT 224 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 14 MILES 
SOUTHWEST OF CHUGWATER.  THIS TORNADO WAS LOCATED NEAR LAMBERT...OR 
32 MILES SOUTH OF WHEATLAND...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHUGWATER...I-25 EXIT 39 AND I-25 EXIT 54.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 39 AND
56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4165 10517 4184 10484 4156 10466 4151 10506
TIME...MOT...LOC 2028Z 256DEG 33KT 4160 10499

$$

CLAYCOMB
363 
WWUS55 KCYS 042045
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MDT SUN JUL 4 2010

WYC021-031-042100-
/O.CON.KCYS.TO.W.0031.000000T0000Z-100704T2100Z/
PLATTE WY-LARAMIE WY-
245 PM MDT SUN JUL 4 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL LARAMIE AND
SOUTH CENTRAL PLATTE COUNTIES UNTIL 300 PM MDT...

AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 11 MILES SOUTH OF CHUGWATER...OR 31 MILES SOUTH OF
WHEATLAND...MOVING EAST AT 30 MPH.

IN ADDITION...AT 244 PM QUARTER SIZED HAIL WAS REPORTED BY LAW 
ENFORCEMENT 12 MILES SOUTH OF CHUGWATER AT MILE MARKER 42 ON 
INTERSTATE 25.

LOCATIONS IMPACTED INCLUDE...
  CHUGWATER AND I-25 EXIT 54.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 40 AND
56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4172 10497 4184 10484 4156 10466 4153 10488
TIME...MOT...LOC 2044Z 262DEG 28KT 4161 10484

$$

CLAYCOMB
857 
WWUS55 KCYS 042053
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
253 PM MDT SUN JUL 4 2010

WYC021-031-042103-
/O.EXP.KCYS.TO.W.0031.000000T0000Z-100704T2100Z/
PLATTE WY-LARAMIE WY-
253 PM MDT SUN JUL 4 2010

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 40 AND
56.

...THE TORNADO WARNING FOR NORTH CENTRAL LARAMIE AND SOUTH CENTRAL
PLATTE COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN 
PLATTE...NORTHEASTERN LARAMIE AND SOUTHWESTERN GOSHEN COUNTY
UNTIL 330 PM.

LAT...LON 4172 10497 4184 10484 4156 10466 4153 10488
TIME...MOT...LOC 2053Z 262DEG 28KT 4162 10475

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 4, 3:33 AM MDT, 10 hours 43 minutes earlier.

Area forecast discussion, Jul 4, 3:33 AM MDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
333 AM MDT SUN JUL 4 2010

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...

TODAY...TEMPERATURES AT 200 AM ARE COOLER THAN 24 HOURS AGO IN
THE WAKE OF THE COLD FRONT...WITH DOUBLE DIGIT COOLING NOTED AT
RAWLINS...DOUGLAS AND CHADRON. TEMPERATURE AND DEWPOINT SPREADS
NARROWING ...THUS AREAS OF FOG EXPECTED THROUGH MID MORNING ACROSS
MUCH OF OUR CENTRAL AND SOUTHERN COUNTIES.

AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS ON TAP TODAY AS
ANOTHER SHORTWAVE TROUGH APPROACHES THROUGH WYOMING AT PEAK
HEATING WITH A MOIST LOW AND MID LEVEL AIRMASS PRESENT AND 700 MB
POSITIVE THETA-E ADVECTION NOTED PROVIDING ELEVATED INSTABILITY
THIS AFTERNOON. PREFER COOLER NAM MOS HIGH TEMPERATURES WITH
EXPECTED CLOUD COVER AND SCATTERED SHOWERS.

TONIGHT...SHORTWAVE TROUGH ALOFT CONTINUES MOVING EAST WITH
DRYING NOTED IN THE LOW AND MID LEVELS...THUS DECREASING SHOWER
CHANCES FROM WEST TO EAST. BOUNDARY LAYER DRIES OUT
SOMEWHAT...THUS CHANCES FOR FOG WILL BE MINIMALIZED.

MONDAY...ZONAL FLOW ALOFT PREVAILS. WITH DRYING THE LOW AND MID
LEVELS AND WESTERLY FLOW AND NEGATIVE THETA-E ADVECTION...CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL BE QUITE SLIM. WARMER DAY ON
TAP WITH 700 MB TEMPERATURES NEAR 10 CELSIUS AND PLENTY OF
SUNSHINE.

MONDAY NIGHT...NEXT COLD FRONT AND BAROCLINIC BAND MOVE SOUTH
ACROSS OUR COUNTIES. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE
LIMITED BY THE LACK OF LOW AND MID LEVEL MOISTURE.

.LONG TERM...TUESDAY THROUGH SUNDAY...
FAIRLY PROGRESSIVE FLOW INITIALLY WILL TRANSITION TO A MUCH
WEAKER/MORE STAGNANT PATTERN FOR THE LATTER HALF OF THE
WEEK AND INTO THE UPCOMING WEEKEND. ON TUESDAY...A POSITIVELY
TILTED TROUGH WILL MOVE THROUGH THE NR FRONT RANGE/DAKOTAS. THE
COLD FRONT THAT WILL MOVE THROUGH MUCH OF THE AREA MONDAY
NIGHT...IS EXPECTED TO BE DEEP ENOUGH TO CLEAR THE LARAMIE RANGE
BUT WILL HANG UP ALONG THE MED BOWS ON TUESDAY. SO...WITH STRONG
EAST/NORTHEAST BOUNDARY LAYER FLOW EAST OF THE MOUNTAINS PROVIDING
AN OPTIMAL UPSLOPE REGIME AND MOISTURE ADVECTION...ISOLATED MAINLY
EVENING SHOWERS/THUNDERSTORMS CAN BE EXPECTED TUESDAY. A NEARLY
STATIONARY SFC HIGH PRESSURE BEHIND THE AFOREMENTIONED SFC COLD
FRONT WILL MAINTAIN PERSISTENT BOUNDARY LAYER EASTERLY UPSLOPE
FLOW ACROSS THE AREA THROUGH FRIDAY. SO ALTHOUGH NONE OF THE
DAYS WILL BE A WASH-OUT...EXPECT UNSETTLED AFTERNOON/EVENING
THUNDERSTORM CHANCES TO CONTINUE WEDNESDAY THROUGH FRIDAY. BY LATE
FRIDAY...THE CWA WILL BE INFLUENCED BY ANTICYCLONIC FLOW AROUND
THE WRN EXTENT OF THE BROAD RIDGE IN CONTROL OF THE SRN CONUS. SO
THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEKEND MAINLY FOR
AREAS ALONG AND WEST OF THE MOUNTAINS.

COLD AIR ADVECTION BEHIND MONDAY NIGHTS COLD FRONT WILL DECREASE
700MB TEMPERATURES TO 5 TO 7C FOR TUESDAY AND WEDNESDAY...WHICH
WILL YIELD HIGH TEMPERATURES ONLY REACHING THE 70S. THURSDAY WILL
BE A TRANSITION DAY AS THE EASTERLY UPSLOPE BREAKS DOWN.
TEMPERATURES WILL RETURN BACK TO NEAR OR SLIGHTLY ABOVE NORMAL FOR
FRIDAY THROUGH SUNDAY.

&&

.AVIATION...12Z TAF ISSUANCE
MVFR AND LOCALIZED IFR CIGS WILL PERSIST INTO MID/LATE-MORNING AT
KLAR...KCYS...KBFF...KAIA...AND KSNY. HOWEVER...THESE CIGS SHOULD
LIFT TO VFR BY LATE MORNING/EARLY AFTERNOON. -SHRAS/-TSRAS
CURRENTLY ACROSS SRN AND CENTRAL WYOMING WILL BEGIN TO IMPACT KRWL
AND KLAR THIS MORNING...AND THE REST OF THE TERMINALS DURING THE
AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS MAY BECOME STRONG
CONTAINING SMALL HAIL AND GUSTY WINDS. LOCALIZED MVFR CONDITIONS
WILL BE POSSIBLE WITHIN THESE THUNDERSTORMS. THIS ACTIVITY WILL
WEAKEN BY LATE EVENING...RETURNING ALL AREA TERMINALS BACK TO
VFR...AS THE UPPER SYSTEM MOVES EAST OF THE AREA.

&&

.FIRE WEATHER...
RELATIVE HUMIDITIES WILL CONTINUE TO DECREASE THROUGH MONDAY AS
THE ATMOSPHERE DRIES. ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS
THE DISTRICT MONDAY NIGHT WITH WINDS BECOMING NORTH.

&&

.HYDROLOGY...
THE NORTH PLATTE RIVER IN THE NEBRASKA PANHANDLE WILL REMAIN A
CONCERN THROUGH THE WEEKEND. UPSTREAM RELEASES FROM RESERVOIRS IN
EASTERN WYOMING WILL KEEP THE RIVER ABOVE FLOOD STAGE NEAR HENRY.
THE RIVER SHOULD REMAIN NEAR 5.2 FEET INTO EARLY NEXT WEEK.
RAINFALL THIS WEEKEND COULD ACCUMULATE BETWEEN A QUARTER AND HALF
INCH OVER THE BASIN WHICH MAY RESULT IN SLIGHTLY HIGHER STAGE
VALUES THAN PREDICTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...RUBIN
LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Jul 4, 5:33 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
533 AM MDT SUN JUL 4 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-051145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
533 AM MDT SUN JUL 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL OCCUR THIS MORNING ALONG THE SOUTHERN LARAMIE
RANGE BETWEEN CHEYENNE AND LARAMIE. VISIBILITIES WILL BE REDUCED
TO LESS THAN ONE HALF MILE WITHIN THE THICKEST FOG.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY. THE STRONGEST
THUNDERSTORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THUNDERSTORMS ARE
EXPECTED TO DISSIPATE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING FROM TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 4, 9:56 AM MDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
956 AM MDT SUN JUL 4 2010

NEZ095-WYZ102-107-108-041715-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX
NE-
956 AM MDT SUN JUL 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...
NORTHWESTERN GOSHEN...SOUTHERN NIOBRARA AND NORTHWESTERN SIOUX
COUNTIES UNTIL 1115 AM MDT...

AT 945 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
LANCE CREEK TO GLENDO RESERVOIR MARINA...AND MOVING EAST AT 25 TO 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
MANVILLE AROUND 1005 AM MDT.
HAT CREEK AND LUSK AROUND 1020 AM MDT.
RAWHIDE BUTTES AROUND 1030 AM MDT.
NODE AROUND 1040 AM MDT.
WHITMAN AND JAY EM AROUND 1050 AM MDT.
PRAIRIE CENTER...TURNER PEAK AND VAN TASSELL AROUND 1105 AM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY. TURN AROUND...DON'T DROWN.

JAMSKI
Special weather statement, Jul 4, 10:57 AM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MDT SUN JUL 4 2010

WYZ103-105-106-115-116-041815-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-SOUTH LARAMIE RANGE WY-
1057 AM MDT SUN JUL 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 1215
PM MDT...

AT 1049 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SODA LAKE TO 9 MILES
EAST OF ROCK RIVER TO 12 MILES NORTHEAST OF CENTENNIAL...AND MOVING
EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
WHEATLAND RESERVOIR #3 AROUND 1135 AM MDT.
BOSLER AROUND 1205 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY. TURN AROUND...DON'T DROWN.

JAMSKI
Special weather statement, Jul 4, 11:55 AM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1155 AM MDT SUN JUL 4 2010

WYZ106-115-116-041845-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-SOUTH LARAMIE RANGE WY-
1155 AM MDT SUN JUL 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 1245
PM MDT...

AT 1146 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BOSLER...OR 22 MILES NORTH OF LARAMIE...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BALDY PEAK AROUND 1230 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Special weather statement, Jul 4, 1:10 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
110 PM MDT SUN JUL 4 2010

WYZ115-116-042000-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-
110 PM MDT SUN JUL 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 200
PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSLER...OR 15 MILES NORTH OF LARAMIE...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BALDY PEAK AROUND 135 PM MDT.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY. TURN AROUND...DON'T DROWN.

JAMSKI
Local storm report, Jul 4, 2:07 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TORNADO          5 E CHUGWATER           41.76N 104.72W
07/04/2010                   PLATTE             WY   LAW ENFORCEMENT

&&

MJAMSKI
Special weather statement, Jul 4, 2:16 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT SUN JUL 4 2010

WYZ104-105-109-042100-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY
BASIN WY-
216 PM MDT SUN JUL 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON COUNTY UNTIL
300 PM MDT...

AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF DIFFICULTY...OR 45 MILES
NORTHEAST OF RAWLINS...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN CARBON COUNTY THROUGH 300 PM MDT

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:10 PM MDTSevere Thunderstorm WarningCYSPlatte31 min
Jul 3, 9:21 PM MDTSevere Thunderstorm WarningCYSPlatte24 min
Jul 3, 9:44 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara, Platte12 min
Jul 4, 12:28 PM MDTTornado WarningCYSAlbany32 min
Jul 4, 12:37 PM MDTSevere Thunderstorm WarningCYSCarbon35 min
Jul 4, 1:44 PM MDTTornado WarningCYSPlatte29 min
Jul 4, 1:54 PM MDTSevere Thunderstorm WarningCYSCarbon46 min
Jul 4, 2:08 PM MDTTornado WarningCYSGoshen, Platte52 min
Jul 4, 2:38 PM MDTSevere Thunderstorm WarningCYSAlbany, Carbon27 min
Jul 4, 2:51 PM MDTTornado WarningCYSGoshen, Laramie, Platte39 min
Jul 4, 2:56 PM MDTTornado WarningCYSGoshen36 min
Jul 4, 3:02 PM MDTTornado WarningCYSAlbany, Carbon43 min
Jul 4, 3:26 PM MDTTornado WarningCYSGoshen, Laramie29 min
Jul 4, 3:35 PM MDTSevere Thunderstorm WarningCYSAlbany, Platte42 min
Jul 4, 3:38 PM MDTTornado WarningCYSGoshen, Laramie40 min
Jul 4, 3:58 PM MDTTornado WarningCYSAlbany, Laramie30 min
Jul 4, 4:32 PM MDTSevere Thunderstorm WarningCYSLaramie33 min
Jul 4, 5:09 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte66 min
Jul 4, 5:55 PM MDTTornado WarningCYSLaramie50 min

Nearby

Tornado Warnings in Wyoming, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.